Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla / CNS Side Effects
Mar 15, 2007

I've been diagnosed with Panic Disorder & GAD, and have been taking Lexapro with Xanax (very small amounts of both). After trying a variety of different SSRIs, I'm still on Lexapro even though at times it makes me feel more anxious. My doctor recommended Atripla, but he was concerned about my background with anxiety. I've now been taking it for almost two months, and some days are O.K., and some days I feel like my nervous system is exploding, almost like I'm crawling out of my skin. I don't want to give up on this drug, so I'm wondering if instead of switching to a different HIV med, to possibly try another SSRI (like Paxil). I'm just very sensitive to serotonin-oriented drugs, because I've had numerous serotonin syndrome episodes, which have not been fun. At times I'm feeling like I'm losing my marbles, and I'm not sure what to do. I'm obviously going to ask my doctors about this, but would love a second opinion. Any recommendations?

Response from Dr. Henry

Though you might find a right/better fit with another SSRI my experience has generally been that patients who persist with very bothersome central nervous system side effects of efavirenz > 4-8 weeks after starting often do better with switching to an alternative meds (often a boosted PI or nevirapine). If the side effects are generally tolerable then efforts to switch around the background psych meds whhile continuing the efavirenz are often worthwhile. KH



Previous
Growing concern around mitochondrial toxicity
Next
Triglycerides

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement